MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC SPHERES 8801075 5/TRAY 12PK; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC SPHERES 8801075 5/TRAY 12PK; INSTRUMENT, STEREOTAXIC
Model Number 8801075
Medical Device Problem Codes Imprecision (1307); Device Sensing Problem (2917)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a cervical spine procedure.It was reported that the instrument had recognition failure right after the navigation system was used so the passive marker was suspected and it was replaced and wiped several times.The recognition failure persisted.When the instrument was recognized after correspondence was performed several times, the reference was misaligned and there was no accuracy/the accuracy of the navigation system did not match so the use of the navigation system was discontinued.It was noted that the accuracy of the navigation system was high, but the instrument did not respond, so they did not try using the navigation system as it was faster to confirm visually.The physician was unhappy with this, and suspected a defective product was used.The procedure itself was able to be completed successfully.It was noted that after the procedure the passive marker was checked and it was possible that there was bone wax adhered on all the passive markers used in this case.There was no delay and no impact to the patient.
 
Additional Manufacturer Narrative
H3) the software team investigated the reported issue and the logs were not available. there was insufficient information to determine whether a software anomaly contributed to the reported behavior.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPHERES 8801075 5/TRAY 12PK
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10824028
Report Number1723170-2020-02961
Device Sequence Number16898038
Product Code HAW
UDI-Device Identifier20805832070030
UDI-Public20805832070030
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8801075
Device Catalogue Number8801075
Device Lot Number8801075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1